Alert archive / North Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Jun 26, 2005, 11:00 AM CDT for Sargent County, North Dakota. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 11:00 AM CDT (16:00 UTC)
- Expired
- Jun 26, 2005, 11:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Sargent County, ND
The radar
The Aberdeen radar (KABR), 94 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1899 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KFGF 261603 FFWFGF NDC081-270400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1100 AM CDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WARNING FOR... SARGENT COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 1100 PM CDT * AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF STRAUBVILLE TO 7 MILES SOUTH OF GENESEO...OR ALONG A LINE EXTENDING FROM 66 MILES SOUTH OF VALLEY CITY TO 40 MILES SOUTHWEST OF WAHPETON. THE STORMS PRODUCING VERY HEAVY RAIN WERE MOVING TO THE NORTH AT 25 MPH. RAINFALL RATES APPROACHING TWO INCHES PER HOUR ARE POSSIBLE WITH THESE THUNDERSTORMS. * SOME LOCATIONS IN THE WARNING INCLUDE MILNOR...GWINNER...FORMAN AND STRAUBVILLE. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL FLOAT MOST CARS DOWNSTREAM. LAT...LON 4625 9797 4625 9730 4597 9728 4597 9797 $$ BRAMER
1 follow-up statement
000 WGUS73 KFGF 262231 FFSFGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 531 PM CDT SUN JUN 26 2005 NDC081-270400- SARGENT ND- 531 PM CDT SUN JUN 26 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1100 PM CDT FOR SARGENT COUNTY... AT 530 PM CDT...RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED AGAIN THIS EVENING WITH HEAVY RAINFALL POSSIBLE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALLY HIGHER TOTALS...ARE POSSIBLE. DUE TO THE SATURATED GROUND FROM THE RAINFALL EARLIER TODAY...ANY ADDITIONAL PRECIPITATION SHOULD GO DIRECTLY INTO RUNOFF. THIS SHOULD RESULT IN RAPID RISES IN RIVERS AND STREAMS. THE THUNDERSTORMS SHOULD DEVELOP IN NORTHERN SOUTH DAKOTA AND MOVE SLOWLY NORTHWARD DURING THE EVENING. A VERY HUMID AIRMASS WILL ALLOW HEAVY RAINFALL TO REDEVELOP ACROSS SARGENT COUNTY. SOME LOCATIONS IN THE WARNING INCLUDE MILNOR...GWINNER...FORMAN... STIRUM AND RUTLAND. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL FLOAT MOST CARS DOWNSTREAM. LAT...LON 4625 9797 4625 9730 4597 9728 4597 9797 $$ BRAMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 10:20 AM CDT, 40 minutes earlier.
Area forecast discussion, Jun 26, 10:20 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1020 AM CDT SUN JUN 26 2005
.DISCUSSION...SEVERAL WEAK BOUNDARIES LINGERING AROUND THE AREA THIS
MORNING WILL MAKE FOR A TRICKY AFTERNOON CONVECTIVE FORECAST. A WARM
FRONTAL BOUNDRY EXTENDS EAST FROM LOW PRESSURE IN NW SD WITH AN
INVERTED TROUGH EXTENDING NORTH THROUGH WESTERN ND. WITH SEVERAL
SHORTWAVES RIDING UP IN SOUTHWEST FLOW ALOFT...THUNDERSTORMS WILL
CONTINUE TO FIRE IN S CENTRAL ND MOST OF THE DAY. A MORE PRONOUNCED
AREA OF CONVECTION IS EXPECTED TO FIRE ALONG THE INVERTED TROUGH AS
IT MOVES INTO ERN ND LATE THIS AFTERNOON. LOTS OF CLOUD DEBRIS EARLY
WILL HELP INHIBIT CONVECTION FROM GETTING TOO OUT OF HAN EARLY...BUT
BREAKS ARE SHOWING UP IN THE WESTERN DAKOTAS SO THE SAME CANNOT SAID
FOR THE AFTERNOON. THE MAIN THREATS WITH STORMS WILL BE HAIL AND A
FEW TORNADOES EARLY...TRANSITIONING TO A WIND AND HAIL THREAT AFTER
DARK.
--------------------PREVIOUS DISCUSSION------------------
.SHORT TERM...
WILL KEEP DISCUSSION BRIEF WITH POTENTIAL FOR SOME ACTIVE WEATHER FROM
EASTWARD ADVANCING LINE OF CONVECTION OUT WEST WORKING INTO NW/NE PORTION
OF CWFA THIS MORNING. MODELS PROJECTING LITTLE IN THE WAY OF A CAP TODAY
OVER CWFA AS UPSTREAM BOUNDARY MOVES EASTWARD INTO UNSTABLE AIRMASS OVER
REGION. BASED ON THIS WILL KEEP HIGHEST POPS WEST OF THE VALLEY FOR THIS
AFTERNOON WORKING EASTWARD INTO MINNESOTA LATE. TONIGHT WITH WAVE OF LOW
PRESSURE RIDING NORTHEAST ALONG BOUNDARY/COUPLED WITH POTENT VORTICITY
MAXIMA EJECTING NORTHEAST FROM THE NORTHERN ROCKIES. THIS SCENARIO COULD
RESULT IN LINGERING SEVERE STORM THREAT ALONG WITH THE POTENTIAL FOR
LOCALIZED FLOODING WITH TRAINING OF STORMS OVER THE SAME AREA. ON MONDAY
AS LOW CENTER RIDES INTO ONTARIO PROVINCE EXPECT BOUNDARY TO SAG TO THE
SOUTH WITH LINGERING POP THREAT CONFINED TO SOUTHEAST ZONES MONDAY AFTERNOON.
BRIEF RESPITE EXPECTED MONDAY NIGHT AND TUESDAY AS WEAK HIGH PRESSURE SETTLES
INTO THE AREA. ANOTHER POTENTIAL HEAVY RAIN EVENT POSSIBLE TUESDAY NIGHT AND
WEDNESDAY AS MEAN 500MB TROUGH LIFTS OUT OF THE NORTHERN PLAINS INTO REGION.
BASED ON CONTINUED THREAT FOR HEAVY RAIN DURING THE NEXT FEW DAYS WILL HOLD
OFF ON HEADLINES FOR NOW AND ISSUE UPDATED ESF. NO CHANGES PLANNED TO EXTENDED.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLOOD WATCH UNTIL 6 PM MONDAY.
MN...FLOOD WATCH UNTIL 6 PM MONDAY.
RIVER FLOOD WARNING AT OSLO.
&&
BERG/JCAHazardous weather outlook, Jun 26, 10:15 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1015 AM CDT SUN JUN 26 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-262100- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 1015 AM CDT SUN JUN 26 2005 ...MODERATE RISK OF SEVERE WEATHER ACROSS THE SOUTHERN RED RIVER VALLEY THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT. THIS AREA IS ROUGHLY SOUTH OF INTERSTATE 94 IN NORTH DAKOTA AND HIGHWAY 10 IN MINNESOTA. A SLIGHT RISK OF SEVERE WEATHER EXISTS ACROSS THE REMAINDER OF EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA FOR THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING LARGE HAIL...HIGH STRAIGHT LINE WIND GUSTS AND ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. ISOLATED AREAS OF FLASH FLOODING MAY OCCUR IN AREAS WHICH HAVE RECENTLY HAD HIGH PRECIPITATION AMOUNTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER MONDAY SOUTH AND EAST OF A VALLEY CITY TO FARGO TO WARROAD LINE. THE PRIMARY HAZARD WITH THESE SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. AGAIN...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANOTHER PERIOD OF THUNDERSTORMS WILL OCCUR FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THESE THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND POSSIBLE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO TONIGHT. BRAMER
In the hours before
Local storm report, Jun 26, 9:33 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
933 AM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL FORT RANSOM 46.52N 97.93W
06/26/2005 0.88 INCH RANSOM ND TRAINED SPOTTER
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:39 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Ransom | 53 min |
| Jun 26, 10:32 AM CDT | Flash Flood Warning | FGF | Ransom | 12 hr |
| Jun 26, 12:07 PM CDT | Flash Flood Warning | FGF | Barnes | 13 hr |
| Jun 26, 3:35 PM CDT | Flash Flood Warning | FGF | Benson | 15 hr |
Nearby
Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.